Econometrica: Nov 1972, Volume 40, Issue 6

The Structural Estimation of a Stochastic Differential Equation System

https://doi.org/0012-9682(197211)40:6<1021:TSEOAS>2.0.CO;2-O
p. 1021-1041

P. C. B. Phillips

It is now popular to construct economic models in differential equation form. Perhaps the most serious econometric problem faced when dealing with a differential equation system is the practical difficulty of finding consistent estimates of the important structural parameters. In this paper a simple three-equation Phillips model is considered and consistent estimates of the structural parameters are provided by the minimum-distance procedure. The small-sample distributions of these estimates are investigated by the Monte Carlo method; and the results are then compared with those of the three-stage least-squares estimates found by making a discrete approximation to the system of differential equations.

Log In To View Full Content

Back